Alert archive / Tennessee / Flash Flood Warnings in 1995
Flash Flood Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 10, 1995, 2:01 AM EDT for Blount County, Sevier County, Tennessee. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1995, 2:01 AM EDT (06:01 UTC)
- Expired
- Aug 10, 1995, 4:00 AM EDT
- In force
- 119 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 100601 FFWMRX TNC009-155-100800- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 201 AM EDT THU AUG 10 1995 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...SOUTHEASTERN BLOUNT COUNTY...SOUTHERN SEVIER COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL AMOUNTS NEAR 1 INCH IN SOUTHEAST BLOUNT COUNTY NEAR CADES COVE. RAIN GAUGE AMOUNTS ALSO SHOW 1.22 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR NEAR THE CHIMNEY PICNIC AREA IN THE GREAT SMOKY MOUNTAIN NATIONAL PARK. BOTH OF THESE RAINFALL AMOUNTS ARE ENOUGH TO CAUSE FLASH FLOODING IN THESE AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 9:22 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 9, 9:22 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 915 PM EDT WED AUG 9 1995 THOUGHT WE COULD REMOVE SHOWERS FROM THE FORECAST FOR TONIGHT HOWEVER WITH THE CONTINUED INSTABILITY AND WITH THE SHOWERS/STORMS TO THE NORTH FEEL THE CURRENT FORECAST FOR THE NORTHERN AREAS OF THE FA IS STILL VALID. HAVE REMOVED THE SHOWER FORECAST FOR SOUTHERN REACHES AS AIRMASS NOT AS UNSTABLE THERE AND SHOWERS TO NORTH LESS LIKELY TO INFLUENCE THIS REGION.
Nearby
Flash Flood Warnings in Tennessee, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.